MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Embolism/Embolus (4438); Thrombosis/Thrombus (4440); Restenosis (4576); Swelling/ Edema (4577)
Date of Event 09/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: (b)(6).
 
Event or Problem Description
Elegance study.It was reported that the patient experienced target-lesion revascularization.The subject underwent treatment with three ranger drug coated balloons on (b)(6) 2021 as a part of the elegance clinical trial.The target lesion was in the left proximal common femoral artery and femoral-anterior tibial bypass with proximal reference vessel diameter of 10 mm and distal reference vessel diameter of 5 mm.The lesion was classified as tasc ii d, with a length of 360 mm and 90% stenosis.Prior to target lesion treatment, balloon dilatation was performed using 3.0 mm x 60 mm sterling pta balloon.The treatment of target lesion was performed by dilatation using study devices 5 mm x 40 mm, 6 mm x 100 mm and 6 mm x 200 mm ranger drug coated balloons.Following post dilatation was performed with 7.0 mm x 220 mm sterling pta balloon and the final residual stenosis was noted to be 10%.On (b)(6) 2022, 315 days post-index procedure the subject developed worsening peripheral artery disease in left common femoral artery.In response, the left common femoral artery to anterior tibial artery was bypassed with 6 mm ringed propaten ptfe.Following that, a left lower extremity angiogram was performed which demonstrated widely patent common femoral artery to profunda bypass and patent femoral to anterior tibial bypass with significant thrombus.This was felt to be due to the on table cryovein bypass thrombosis led to embolization in the anterior tibial artery outflow.Next a graftotomy was performed in the distal propaten graft and 2 fogarty was passed into the distal anterior tibial with removal of significant chronic thrombus resolving the issue.
 
Event or Problem Description
It was reported that the patient experienced target-lesion revascularization.The subject underwent treatment with three ranger drug coated balloons on (b)(6) 2021 as a part of a clinical trial.The target lesion was in the left proximal common femoral artery and femoral-anterior tibial bypass with proximal reference vessel diameter of 10 mm and distal reference vessel diameter of 5 mm.The lesion was classified as tasc ii d, with a length of 360 mm and 90% stenosis.Prior to target lesion treatment, balloon dilatation was performed using 3.0 mm x 60 mm sterling pta balloon.The treatment of target lesion was performed by dilatation using study devices 5 mm x 40 mm, 6 mm x 100 mm and 6 mm x 200 mm ranger drug coated balloons.Following post dilatation was performed with 7.0 mm x 220 mm sterling pta balloon and the final residual stenosis was noted to be 10%.On (b)(6) 2022, 315 days post-index procedure the subject developed worsening peripheral artery disease in left common femoral artery.In response, the left common femoral artery to anterior tibial artery was bypassed with 6 mm ringed propaten ptfe.Following that, a left lower extremity angiogram was performed which demonstrated widely patent common femoral artery to profunda bypass and patent femoral to anterior tibial bypass with significant thrombus.This was felt to be due to the on table cryovein bypass thrombosis led to embolization in the anterior tibial artery outflow.Next a graftotomy was performed in the distal propaten graft and 2 fogarty was passed into the distal anterior tibial with removal of significant chronic thrombus resolving the issue.Updated form was received that updated the onset date.On 2(b)(6) 2022, the subject visited with failing left cryovein bypass and need for revision of left bypass graft.
 
Event or Problem Description
Elegance study it was reported that the patient experienced target-lesion revascularization.The subject underwent treatment with three ranger drug coated balloons on (b)(6) 2021 as a part of the elegance clinical trial.The target lesion was in the left proximal common femoral artery and femoral-anterior tibial bypass with proximal reference vessel diameter of 10 mm and distal reference vessel diameter of 5 mm.The lesion was classified as tasc ii d, with a length of 360 mm and 90% stenosis.Prior to target lesion treatment, balloon dilatation was performed using 3.0 mm x 60 mm sterling pta balloon.The treatment of target lesion was performed by dilatation using study devices 5 mm x 40 mm, 6 mm x 100 mm and 6 mm x 200 mm ranger drug coated balloons.Following post dilatation was performed with 7.0 mm x 220 mm sterling pta balloon and the final residual stenosis was noted to be 10%.On (b)(6) 2022, 315 days post-index procedure the subject developed worsening peripheral artery disease (pad) in left common femoral artery.In response, the left common femoral artery to anterior tibial artery was bypassed with 6 mm ringed propaten ptfe.Following that, a left lower extremity angiogram was performed which demonstrated widely patent common femoral artery to profunda bypass and patent femoral to anterior tibial bypass with significant thrombus.This was felt to be due to the on table cryovein bypass thrombosis led to embolization up in the anterior tibial artery outflow.Next a graftotomy was performed in the distal propaten graft and 2 fogarty was passed into the distal anterior tibial with removal of significant chronic thrombus resolving the issue.Updated form was received that updated the onset date.On (b)(6) 2022, the subject visited with failing left cryovein bypass and need for revision of left bypass graft.Additional details updated the event from worsening pad to thrombotic restenosis of left femoral anterior tibial bypass graft.On (b)(6) 2022, the subject visited the hospital for a vascular surgery follow up.On the same day, an arterial physiology study of the bilateral lower extremities revealed a resting left ankle brachial index (abi) of 0.75 and left toe brachial index (tbi) of 0.45, indicative of mild pad at rest.The right leg demonstrated a resting abi of 0.39 and tbi of 0.00, indicative of severe pad at rest.Based on the above findings, the subject was assessed to have a failed left femoral-anterior tibial cryovein bypass following multiple prior interventions.Review of the previous cta (computed tomography angiography) supported the clinical decision to proceed with revision of the bypass and reconstruction of the left profunda femoris artery, followed by open repair of the aaa with associated iliac aneurysms in staged fashion at a later date.On (b)(6) 2022, the subject presented for pre-operative evaluation.Review of systems was positive for leg swelling and easy bruising/bleeding and physical examination revealed normal bilateral radial pulse.On (b)(6) 2022, the subject was admitted into the hospital for scheduled for surgical revision of a left femoral to anterior tibial bypass and profunda femoris reconstruction due to failing cryovein bypass graft.On (b)(6) 2022, 315 days post index procedure, thrombotic restenosis of the left common femoral artery and left femoral to anterior tibial bypass graft were circumferentially dissected which revealed an occluded left profunda femoral artery at its origin with loss of pulsatility within the cryovein bypass graft and the left common femoral artery.An 8 mm dacron graft was used for surgical revascularization with end-to-end proximal anastomosis to the left proximal common femoral artery and distally to the profunda femoral artery.A 6 mm propaten ptfe (polytetrafluoroethylene) graft was proximally anastomosed end-to-side to the dacron graft, tunneled distally, followed by end-to-side distal anastomosis to the left anterior tibial artery using prolene sutures.Following graft placement, flow was restored, although there was no detectable anterior tibial signal.Intraoperative angiography revealed patency of the newly constructed bypass from the common femoral to the profunda femoris and anterior tibial, with significant thrombus noted in the anterior tibial artery which was likely due to the previously thrombosed cryovein bypass that led to embolization in the anterior tibial artery outflow.A graftotomy was performed on the distal propaten graft, and thrombectomy was carried out using two fogarty catheters into the distal anterior tibial with removal of significant acute and chronic appearing thrombus, following which graft was closed using 6-0 prolene suture.Repeat angiography revealed residual thrombus in the distal anterior tibial artery, two fogarty catheters were reinserted proximally and distally, and tissue plasminogen activator (tpa) was administered for thrombolysis.The arteriotomy was repaired with interrupted 6-0 prolene suture.Final angiography showed an improved triphasic signal in the distal anterior tibial from the pre-operative signals.The wounds were irrigated with antibiotics and hemostasis was achieved with estimated blood loss of 500 ml and the subject was taken to recovery in stable condition.At the time of event, the subject was on aspirin and rivaroxaban.On (b)(6) 2022, the event was considered to be resolved and on the same day, the subject was discharged from the hospital.
 
Event or Problem Description
Elegance study.It was reported that the patient experienced target-lesion revascularization.The subject underwent treatment with three ranger drug coated balloons on (b)(6) 2021 as a part of the elegance clinical trial.The target lesion was in the left proximal common femoral artery and femoral-anterior tibial bypass with proximal reference vessel diameter of 10 mm and distal reference vessel diameter of 5 mm.The lesion was classified as tasc ii d, with a length of 360 mm and 90% stenosis.Prior to target lesion treatment, balloon dilatation was performed using 3.0 mm x 60 mm sterling pta balloon.The treatment of target lesion was performed by dilatation using study devices 5 mm x 40 mm, 6 mm x 100 mm and 6 mm x 200 mm ranger drug coated balloons.Following post dilatation was performed with 7.0 mm x 220 mm sterling pta balloon and the final residual stenosis was noted to be 10%.On (b)(6) 2022, 315 days post-index procedure the subject developed worsening peripheral artery disease (pad) in left common femoral artery.In response, the left common femoral artery to anterior tibial artery was bypassed with 6 mm ringed propaten ptfe.Following that, a left lower extremity angiogram was performed which demonstrated widely patent common femoral artery to profunda bypass and patent femoral to anterior tibial bypass with significant thrombus.This was felt to be due to the on table cryovein bypass thrombosis led to embolization up in the anterior tibial artery outflow.Next a graftotomy was performed in the distal propaten graft and 2 fogarty was passed into the distal anterior tibial with removal of significant chronic thrombus resolving the issue.Updated form was received that updated the onset date.On (b)(6) 2022, the subject visited with failing left cryovein bypass and need for revision of left bypass graft.Additional details updated the event from worsening pad to thrombotic restenosis of left femoral anterior tibial bypass graft.On (b)(6) 2022, the subject visited the hospital for a vascular surgery follow up.On the same day, an arterial physiology study of the bilateral lower extremities revealed a resting left ankle brachial index (abi) of 0.75 and left toe brachial index (tbi) of 0.45, indicative of mild pad at rest.The right leg demonstrated a resting abi of 0.39 and tbi of 0.00, indicative of severe pad at rest.Based on the above findings, the subject was assessed to have a failed left femoral-anterior tibial cryovein bypass following multiple prior interventions.Review of the previous cta (computed tomography angiography) supported the clinical decision to proceed with revision of the bypass and reconstruction of the left profunda femoris artery, followed by open repair of the aaa with associated iliac aneurysms in staged fashion at a later date.On (b)(6) 2022, the subject presented for pre-operative evaluation.Review of systems was positive for leg swelling and easy bruising/bleeding and physical examination revealed normal bilateral radial pulse.On (b)(6) 2022, the subject was admitted into the hospital for scheduled for surgical revision of a left femoral to anterior tibial bypass and profunda femoris reconstruction due to failing cryovein bypass graft.On (b)(6) 2022, 315 days post index procedure, thrombotic restenosis of the left common femoral artery and left femoral to anterior tibial bypass graft were circumferentially dissected which revealed an occluded left profunda femoral artery at its origin with loss of pulsatility within the cryovein bypass graft and the left common femoral artery.An 8 mm dacron graft was used for surgical revascularization with end-to-end proximal anastomosis to the left proximal common femoral artery and distally to the profunda femoral artery.A 6 mm propaten ptfe (polytetrafluoroethylene) graft was proximally anastomosed end-to-side to the dacron graft, tunneled distally, followed by end-to-side distal anastomosis to the left anterior tibial artery using prolene sutures.Following graft placement, flow was restored, although there was no detectable anterior tibial signal.Intraoperative angiography revealed patency of the newly constructed bypass from the common femoral to the profunda femoris and anterior tibial, with significant thrombus noted in the anterior tibial artery which was likely due to the previously thrombosed cryovein bypass that led to embolization in the anterior tibial artery outflow.A graftotomy was performed on the distal propaten graft, and thrombectomy was carried out using two fogarty catheters into the distal anterior tibial with removal of significant acute and chronic appearing thrombus, following which graft was closed using 6-0 prolene suture.Repeat angiography revealed residual thrombus in the distal anterior tibial artery, two fogarty catheters were reinserted proximally and distally, and tissue plasminogen activator (tpa) was administered for thrombolysis.The arteriotomy was repaired with interrupted 6-0 prolene suture.Final angiography showed an improved triphasic signal in the distal anterior tibial from the pre-operative signals.The wounds were irrigated with antibiotics and hemostasis was achieved with estimated blood loss of 500 ml and the subject was taken to recovery in stable condition.At the time of event, the subject was on aspirin and rivaroxaban.On (b)(6) 2022, the event was considered to be resolved and on the same day, the subject was discharged from the hospital.
 
Additional Manufacturer Narrative
Investigation results: device history record: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a review of the ranger paclitaxel-coated pta balloon catheter confirmed that the reported event is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of 'known inherent risk of device.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key15822997
Report Number2124215-2022-47211
Device Sequence Number6109336
Product Code ONU
UDI-Device Identifier08714729975922
UDI-Public08714729975922
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/24/2022
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number07891H20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer04/30/2025
07/08/2025
03/25/2026
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date05/29/2025
08/05/2025
04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexUnknown
Patient RaceWhite